It is a relief to know I am not alone!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

acidgirl49
New Member


Date Joined Jul 2007
Total Posts : 4
   Posted 7/9/2007 10:56 PM (GMT -6)   
Hi,
I am new to this site and sorry that everyone has had this problem but relieved to know I am not losing my mind. I had stomach problems a year ago and ended up getting my gallbladder removed. After that I had a queasy stomach and a sour taste in my mouth. Not really heartburn. I went to a GI who gave me samples of Nexium and they worked! So here I am a year later and although no heartburn while on the Nexium, but a stomach that felt like the food would not digest. I researched this on the Web and found out all the bad things about PPI's. I don't know why the GI did not have me try something simpler but just started me on 40mgs of Nexium. I have also gained about 15lbs without changing my eating habits which I would never have thought was related to Nexium. Well here I am, a week off of Nexium and burning in hell! I can hardly eat anything! Even water is giving me heartburn. Well I broke down and took some Pepcid AC and hopefully that will get me throught what I will term Withdrawal from Nexium! Can anyone give me an idea how long I am going to suffer? My son just came back from Iraq and I am planning on flying out to see him in a month. I hate to be in this shape when I get there! ANy input is really welcome! Thanks!

porcelain doll
Regular Member


Date Joined Mar 2007
Total Posts : 128
   Posted 7/10/2007 12:27 AM (GMT -6)   
So sorry to hear gerd is giving you problems.  Unfortunately, gerd can cause a myriad of unpleasant symptoms and I can relate.  What you are experiencing from the Nexium withdrawl is "rebound acid."  This occurs because the stomach pumps have been turned off for so long (but not completely because you still need some stomach acid to digest food).  But when you cut the Nexium cold turkey your stomach produces more acid.  The best thing to do is taper/wean off very slow so that you don't produce as much acid.  I too have been on these PPI for over one year and want to desperately get off of them.  Also, these doctors don't really explain the long term effects of taking the PPI for such a long time ie. hip fractures, iron defiency, and so on.  Many times they don't get to the root of the problem they just dispense a prescription for the dreaded PPI and after taking it for so long it is hell to get off of them.  I have seen many doctors and they all know it is gerd but my gastro doctor was quite insulting because he says all of my problems are "stress related."  He even had the audacity to ask if I had problems with my marriage/family.  I said no, what is driving me crazy is this darn gerd that doesn't go away and has affected my quality of life.  Anyway,the "rebound acid" can last for a couple of weeks that is why it is best to taper off very slow.  I hope this helps and good luck with your son's visit.  Porcelain Doll Maker......


acidgirl49
New Member


Date Joined Jul 2007
Total Posts : 4
   Posted 7/10/2007 6:58 AM (GMT -6)   
Thanks for the reply.  I started taking Pepcid AC which I guess is different from the PPI's.  I will see if this helps.  Last night it did help me get some sleep lying down!  A week and a day off of PPI so I don't even want to think of taking them again. Thanks!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, August 17, 2018 1:58 AM (GMT -6)
There are a total of 2,993,557 posts in 328,051 threads.
View Active Threads


Who's Online
This forum has 161231 registered members. Please welcome our newest member, lxzxmhlove99801.
231 Guest(s), 7 Registered Member(s) are currently online.  Details
Gemlin, lxzxmhlove99801, Scaredy Cat, Patulsius, Girlie, cilly, suchatravesty